Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 4, NWS Riverton, WY

January 16, 2006Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 16, 2006, 7:47 PM MST for Park County, Wyoming. It took effect at Jan 16, 2006, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 7:47 PM MST (02:47 UTC)
In effect from
Jan 16, 2006, 8:00 PM MST
Expired
Jan 17, 2006, 11:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 170247
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
747 PM MST MON JAN 16 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE
CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING...


WYZ003-170715-
/O.UPG.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/
/O.NEW.KRIW.HW.W.0004.060117T0300Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
747 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS OVERNIGHT. THE STRONGEST WINDS WILL LIKELY
OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH
GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS.
THE STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH
OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF
CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG
WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST
SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS
SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS
OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY
ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT
THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SKRBAC/HAHN
4 follow-up statements
000 
WWUS75 KRIW 170542
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1042 PM MST MON JAN 16 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF
THE CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING...

WYZ003-171400-
/O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1042 PM MST MON JAN 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS AFTER MIDNIGHT. THE STRONGEST WINDS WILL LIKELY
OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH
GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS.
AS OF LATE THIS EVENING...A WIND SENSOR ON THE CHIEF JOSEPH
HIGHWAY REPORTED PEAK WIND GUSTS UP TO 65 MPH. THE STRONGEST WINDS
OVERNIGHT WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH OF CODY
TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY
AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS.
THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST
SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS
SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS
OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY
ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT
THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SKRBAC/HAHN
000 
WWUS75 KRIW 170947
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MST TUE JAN 17 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF
THE CODY FOOTHILLS THIS MORNING...

.STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS
MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT HAS
HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL SET UP
LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING.

WYZ003-171800-
/O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
247 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS THIS MORNING.  WEST WINDS OF 40 TO 60 MPH WITH
GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS.
THE STRONGEST WINDS THIS MORNING WILL LIKELY OCCUR ALONG HIGHWAY
120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE
FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO
RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF
CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE
CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND
GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING
AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS
WINDS TONIGHT THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ018-171800-
/O.NEW.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
247 AM MST TUE JAN 17 2006

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. 

STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER
AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR
WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF
55 MPH WITH GUSTS OVER 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AEM
000 
WWUS75 KRIW 171247
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
547 AM MST TUE JAN 17 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF
THE CODY FOOTHILLS THIS MORNING...

.STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS
MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT
HAS HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL
SET UP LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING.

WYZ003-171800-
/O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
547 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS THIS MORNING. WINDS WERE INCREASING IN THE
FOOTHILLS NORTHWEST OF CODY EARLY THIS MORNING WITH WIND SPEEDS
OF 38 MPH WITH GUSTS TO 60 MPH RECORDED ALONG CHIEF JOSEPH HIGHWAY
296. EXPECT THESE STRONG WINDS TO MIX DOWN INTO THE LOWER
ELEVATIONS THIS MORNING...ESPECIALLY ALONG HIGHWAY 120 FROM NORTH
OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF
CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG
WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST
SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS
SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS
OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY
ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT
THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ018-172200-
/O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
547 AM MST TUE JAN 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER
AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR
WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF
55 MPH WITH GUSTS OVER 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AEM
000 
WWUS75 KRIW 171749
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MST TUE JAN 17 2006


WYZ003-171900-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1049 AM MST TUE JAN 17 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

STRONG WIND ARE STILL POSSIBLE OVER THE AREA THIS MORNING...BUT
BELOW WARNING CRITERIA. WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55
MPH ARE POSSIBLE ALONG THE WESTERN FOOTHILLS OF CODY AND ACROSS
THE TOWN OF CLARK. WINDS SHOULD DECREASE THROUGH THIS AFTERNOON.

$$

WYZ018-172300-
/O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1049 AM MST TUE JAN 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING. 

STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER
AREA LATE THIS EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER
PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH
WITH GUSTS OVER 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 16, 2:01 PM MST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 16, 2:01 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MST MON JAN 16 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY...
CASPER AREA CLEARING OUT THIS AFTERNOON AS SNOW BANDS CONTINUED OVER
THE AREA THROUGH THE MORNING. TROUGH NOW OUT OF OUR FORECAST AREA
AS IT TRAVELS SOUTH AND EAST. NORTHWEST FLOW STARTING TO DEVELOP
OVER THE NORTHWESTERN PART OF THE STATE WHERE WE SHOULD SEE SOME
SNOW SHOWERS TONIGHT. WEAK RIDGE BUILDS OVER THE REGION INTO
WEDNESDAY WITH CONTINUED CHANCES OF PRECIPITATION OVER THE WESTERN
PART OF THE STATE. NEXT MAJOR SYSTEM MOVING ONSHORE ALONG THE
WASHINGTON COAST ATTM. MODELS IN GOOD AGREEMENT WITH PRECIPITATION
MOVING ACROSS THE AREA WEDNESDAY AFTERNOON INTO THURSDAY AS PACIFIC
SYSTEM MOVES EAST. THIS SYSTEM LOOKS FAIRLY CLOSE TO THE LAST ONE.
MODELS SHOW THE TROUGH SPLITTING AND THE SOUTHERN PART OF IT
CONTINUING TO DIG SOUTH. THE NORTHERN PART LAGS BEHIND AND MOVES
ACROSS THE AREA FRIDAY. AS IT LOOKS NOW WILL GET A ONE...TWO..PUNCH.
WILL NEED TO WATCH THIS DEVELOPMENT. PRECIPITATION AMOUNTS OVER THE
REGION WITH THIS FIRST SYSTEM ARE AROUND ADVISORY LEVELS FOR
SNOWFALL...3 TO 4 INCHES IN THE VALLEYS AND 6 TO 10 IN THE MOUNTAINS.
STILL TO EARLY TO TELL AS LAST SYSTEM WENT FURTHER SOUTH THEN
EXPECTED WHICH PRODUCED A LOT LESS SNOWFALL THEN FIRST THOUGHT. WILL
HOLD OFF FOR NOW ADDING ANY HIGHLIGHT AT THIS TIME. WILL CONTINUE TO
LOOK AT THE POSSIBILITY FOR HIGH WIND TONIGHT OVER THE CODY
FOOTHILLS. FLOW LOOKS TO BE LESS THEN IDEAL BUT WILL MAKE A DECISION
ON IT BEFORE THE AFTERNOON PACKAGE GOES OUT. TEMPERATURES TO INCREASE
OVER THE AREA TUESDAY AND WEDNESDAY AS RIDGE BRINGS IN WARM AIR
ALOFT. WINDS TO CONTINUE TO BE A PROBLEM OVER THE MOUNTAIN TOPS AS
SYSTEM AFTER SYSTEM MOVES ACROSS THE REGION.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
COLD UPPER TROUGH LINGERS OVER THE AREA THURSDAY INTO THURSDAY NIGHT
BEFORE BACK EDGE TRAVERSES ACROSS WYOMING EARLY FRIDAY MORNING.
SNOW SHOWERS WILL LINGER IN THIS UNSTABLE NORTHERLY FLOW ACROSS THE
AREA GRADUALLY TAPERING OFF WEST TO EAST THURSDAY NIGHT.
PROGRESSIVE FLOW CONTINUES AFTERWARDS INTO NEXT WEEKEND WITH A
FAST-MOVING SHORTWAVE MOVING ACROSS THE AREA FRIDAY NIGHT
BRINGING ANOTHER SHOT OF SNOW TO THE WEST.  A SPLIT FLOW
RETURNS AFTERWARDS WITH DIGGING CLOSED LOW DIVING ACROSS NORTHERN
CALIFORNIA INTO WESTERN ARIZONA SATURDAY NIGHT THROUGH SUNDAY
NIGHT...WITH WEAKER NORTHERN STREAM WAVE MOVING ACROSS NORTHERN
WYOMING SUNDAY NIGHT.  THUS SOME SNOW SHOWERS LIKELY TO LINGER OVER
THE FAR WEST IN THIS PATTERN ALTHOUGH IT IS NOT FAVORABLE FOR
SIGNIFICANT ACCUMULATIONS.   TEMPERATURES TO BE CLOSER TO NORMAL
THROUGH SATURDAY WITH H7 TEMPERATURES AVERAGING -12C RESULTING IN
HIGHS MOSTLY IN THE 25F TO 35F RANGE WITH A RETURN TO SLIGHTLY ABOVE
NORMAL TEMPERATURES SUNDAY AND MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE CODY
FOOTHILLS EFFECTIVE 8 PM TONIGHT THROUGH 11 AM TUESDAY...ZONE 003.

&&

SHORT TERM...HRD
LONG TERM...AEM
Hazardous weather outlook, Jan 16, 5:00 AM MST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST MON JAN 16 2006

WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST MON JAN 16 2006

...HIGH WIND WATCH IN EFFECT TONIGHT THROUGH TOMORROW MORNING FOR THE
CODY FOOTHILLS

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL BE POSSIBLE ALONG THE CODY FOOTHILLS TONIGHT
THROUGH TOMORROW MORNING. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE...WITH GUSTS AS HIGH AS 70 MPH IN SPOTS. AREAS
NORTH OF CODY...ESPECIALLY NEAR CLARK WILL POSSIBLY SEE LOCALIZED
HIGHER GUSTS. HIGH WINDS CAN CREATE DANGEROUS DRIVING
CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SIGNIFICANT SNOW EVENT IS ANTICIPATED TO MOVE INTO WESTERN
WYOMING TUESDAY NIGHT AND WEDNESDAY WITH SNOW SPREADING INTO CENTRAL
WYOMING WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THE DETAILS ARE STILL
COMING INTO FOCUS...ANOTHER ROUND OF SIGNIFICANT ACCUMULATING SNOW IS
EXPECTED. SNOWFALL AND WINDS MAY HAVE A SIGNIFICANT IMPACT ON TRAVEL
THROUGH THIS PERIOD. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING
WINTER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WINDS IN AND AROUND CODY TONIGHT.

HAHN

In the hours before

Special weather statement, Jan 16, 7:19 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MST MON JAN 16 2006

WYZ001>020-022>030-170330-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
719 PM MST MON JAN 16 2006

...SIGNIFICANT SNOWFALL OVER WESTERN AND CENTRAL WYOMING...

A WINTER STORM MOVED THROUGH WESTERN...AND CENTRAL WYOMING OVER THE
WEEKEND. SNOWFALL DATA BELOW IS AS OF 6 PM MST ON MONDAY JANUARY
16TH. SNOTEL READINGS ARE MADE BY AUTOMATIC MACHINES WHICH USE A
WEIGHTED WATER EQUIVALENT...AND AVERAGE TEMPERATURE TO DETERMINE
SNOWFALL AMOUNTS.

FREMONT COUNTY...
KINNEAR...                           5 INCHES.
BROOKS LAKE LODGE...                 4 INCHES.
TOWNSEND CREEK SNOTEL...             2 INCHES.
PAVILLION...                         2 INCHES.
ATLANTIC CITY 4 NORTHWEST...       1.5 INCHES.
SIXTH CROSSING...                  1.1 INCHES.
HUDSON...                            1 INCH.
RIVERTON 8 NORTH...                  1 INCH.
RIVERTON...                        0.6 INCH.
LANDER 4 SOUTHWEST...              0.5 INCH.
KINNEAR 9 EAST...                  0.3 INCH.

LINCOLN COUNTY...
WILLOW CREEK SNOTEL...              12 INCHES.
BOX Y RANCH...                       7 INCHES.
THAYNE...                          6.5 INCHES.
COTTONWOOD CREEK SNOTEL...           6 INCHES.
TRIPLE PEAK SNOTEL...                4 INCHES.
THAYNE 4 NORTHEAST...              3.4 INCHES.
HAMS FORK SNOTEL...                  3 INCHES.
SMOOT...                             3 INCHES.
SALT RIVER SUMMIT SNOTEL...          2 INCHES.
FOSSIL BUTTE...                    1.5 INCHES.

NATRONA COUNTY...
CASPER MOUNTAIN SNOTEL...           11 INCHES.
MILLS...                           7.5 INCHES.
CASPER 10 SOUTHWEST...             7.5 INCHES.
CASPER OUTER DRIVE...                7 INCHES.
CASPER...                            6 INCHES.
ARMINTO 21 NORTH...                  6 INCHES.
CASPER PARADISE VALLEY...          5.5 INCHES.
GRAVE SPRINGS SNOTEL...              4 INCHES.
CASPER AIRPORT...                    3 INCHES.
CASPER WATER PLANT...                2 INCHES.
CASPER 10 WEST...                    2 INCHES.
CASPER 7 WEST...                   1.9 INCHES.

PARK COUNTY...
SYLVAN LAKE SNOTEL...                4 INCHES.
EAST ENTRANCE...                     3 INCHES.
CRANDALL CREEK...                    1 INCH.
EVENING STAR SNOTEL...               1 INCH.
YOUNTS PEAK SNOTEL...                1 INCH.
CANYON SNOTEL...                     1 INCH.

SUBLETTE COUNTY...
BLIND BULL SUMMIT...                 9 INCHES.
WHITE PINE SKI AREA...               3 INCHES.
ELKHART PARK SNOTEL...               2 INCHES.
PINEDALE...                          2 INCHES.
PINEDALE...                          2 INCHES.
BIG SANDY OPENING SNOTEL...          2 INCHES.
SNIDER BASIN SNOW SNOTEL...          1 INCH.

TETON COUNTY...
GRAND TARGHEE SKI AREA...           13 INCHES.
GRASSY LAKE SNOTEL...               10 INCHES.
JACKSON RAYMER...                    8 INCHES.
TWO OCEAN PLATEAU SNOTEL...          6 INCHES.
JACKSON MID MOUNTAIN...              5 INCHES.
SNAKE RIVER STATION SNOTEL...        5 INCHES.
SOUTH ENTRANCE...                    4 INCHES.
THUMB DIVIDE SNOTEL...               4 INCHES.
JACKSON...                           4 INCHES.
PHILLIPS BENCH SNOTEL...             4 INCHES.
MOOSE...                    1.5 TO 3.5 INCHES.
JACKSON BASE...                      3 INCHES.
TOGWOTEE MOUNTAIN LODGE...           3 INCHES.
GRANITE CREEK SNOTEL...              3 INCHES.
OLD FAITHFUL RANGER STATION...       3 INCHES.
BASE CAMP SNOTEL...                  3 INCHES.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:47 AM MSTHigh Wind WatchRIWFremont20 hr
Jan 17, 3:22 AM MSTWinter Storm WatchRIWFremont, Lincoln, Sublette, Teton13 hr
Jan 17, 4:32 PM MSTSnow AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton23 hr
Jan 17, 4:32 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton23 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.